Details of Texas Schedule Updated Feb. 15
Note: to help Jay with travel expenses, make a check payable to Jay Johnson, and mail it to 123 Hudson Drive, Del Rio, TX 78840.
Most of the information below is from an email from Jay Johnson-Castro, Jan. 28, 2007; some details have been inserted.
Below is the latest schedule for the Marcha Migrante II. As you’ll see, the Border Caravan will leave San Diego on the 2nd and arrive in Brownsville on the 9th. We will be covering the entire 2000 miles of the US-Mexico border in that time…briefly stopping in most of the border cities.
After that…we will be heading up to Farmers Branch and the Hutto prison camp in Taylor , Texas .
We’ll be back in San Diego on the 17th…and on the 18th do the Border Wall-K against the 14 miles of border wall that is being extended there.
A couple of points of clarification. Enrique Morones is the architect and principal coordinator of the Marcha Migrante II. Benigno Peña of the Rio Grande Valley and I are co-coordinators on the Texas portion of the event. Daniel Watman of San Diego is the coordinator of the San Diego Border Wall-K. I’ve copied Enrique, Benigno and Daniel so that y’all can contact them if so desired.
Enrique Morones’ cell number is (619)269-7865.
Benigno Peña’s cell number is (956)793-4405.
Dan Watman’s cell number is (619)994-9716.
My cell # is (830)734-8636.
And…NO! I will NOT be walking for 7500 miles. Whew! No human can do that in three weeks! (:}) I will however, be leaving Del Rio for San Diego this Wednesday, the 31st. I refer to 7500 miles because I have to go from Del Rio to San Diego , then do the 5000 mile caravan loop back to San Diego …and after the Border Wall-K…I do need to come home.
I just hope that by the time I get home…our efforts will have made a difference in the balance of awareness in this country. If we accomplish that…we will affect the future of our country in a positive way…and hopefully therefore…in the entire world. Otherwise…why the hell bother?
Please feel free to pass this on. Most preferred would be that you join us…in making that so desperately needed difference.
P.S. I will be writing you more about Williamson County , Texas . Look for “Deep in the Heartless Texas”. JJJ
The Border Ambassador
Jay J. Johnson-Castro, Sr.
Del Rio, Texas, USA
Ciudad Acuña, Coahuila , Mexico
(830)768-0768 (office & fax)
MARCHA MIGRANTE (Caravana Fronteriza) NI UNA MUERTE MAS….REFORMA….JUSTICIA….YA
Feb 2 1200 noon Border send off San Ysidro depart from the wall ceremony and departure
400pm Holtville Ceremony @ gravesite (tribute to unidentified migrants) 600pm Calexico/Mexicali
Feb 3 Early Breakfast Yuma … Phoenix Early afternoon (Support Phoenix National Activist Meeting) & Evening Service
Feb. 4 Tucson/Douglas (Tribute to Francisco Javier Dominguez)
Feb. 5 El Paso/Juarez
5:00 p.m. Reception at main plaza by El Paso Mayor John Cook
Feb 6 Presidio/Redford
Depart El Paso at 9 a.m.
Presidio, 12:30 pm, 45 minute stop. Depart 1:15
Redford, 1:30 p.m. (Tribute to Kiki Hernandez) Depart 3 p.m.
Lajitas, 4:15 p.m. Protest closure of Paso Lajitas and Boquillas del Carmen crossings
Lodging and meals at Lajitas Resort; host, Daniel Hostetler, CEO, Lajitas Resort
Mayor: Clay Henry the goat
Feb 7 Del Rio/Acuna
Depart Lajitas 9 a.m.
Langtry, 1:30. Judge Roy Bean Visitor’s Center ‘pit’ stop.
Del Rio, 3 p.m.; Reception by Mayor Elfrain Valdez at international bridge
Wall-k international bridge to Ciudad Acuna
Fiesta en la plaza by Ciudad Acuna Mayor Lenin Perez
Feb 8 Eagle Pass/Laredo/Zapata/Roma/Rio Grande City/Mission
Depart Del Rio 9 a.m.
Eagle Pass 10 a.m.; 30 minute stop with Mayor Chad Foster; depart 10:30 a.m.
Laredo, 12:30 p.m. 60 minute lunch stop with Mayor Raul Salinas. Depart 1:30
Zapata, 2:30. 15 minute stop with Judge Rosalba Guerra. Depart 2:45
Roma, 3:30 p.m. 30 minute stop. Depart 4 p.m.
Rio Grande City, 4:30 p.m. 30 minute stop. Depart 5 p.m.
Mission, 5:30 p.m. Mass at 5:30 at historic mission grounds on Rio Grande,
Hosted by Father Roy. Cook out. Camping and bunkhouse
Feb 9 McAllen/Weslaco/SanBenito/Harlingen/Brownsville
Depart Mission, 9 a.m.
McAllen, 9:15. 60 minute stop with Mayor Richard Cortez. Depart 10:15
Pharr, 10:30. 30 minute stop with Mayor Polo Palacios. Depart 11 a.m.
Weslaco, 11:15. 30 minute stop with Mayor Joe Sanchez. Depart 11:45
Harlingen 12:15. 30 minute stop at Travel Visitors Center. Depart 12:45
San Benito, 1 p.m. 30 minute stop. Depart 1:30
Brownsville, 2 p.m. Reception, refreshments and press conference. Host, Mayor Eddie Trevino
Feb 10 Eagle Pass (Comision de Asuntos Fronterizos)
Feb 11 (open) Possibly Farmers Branch
Feb 12 Taylor (Hutto prison camp vigil) 5:30 pm
Feb 13 San Antonio (support Border Working Group meetings) & events in afternoon
Feb 14 New Mexico (TBA)
Feb 15 New Mexico (TBA)
Feb 16 Nogales / Los Angeles
Feb 17 San Diego
(Feb 17 1230-330pm “ALL PEOPLE’S IMMIGRATION HEARING” updates by Border Angles, Comision de Derechos Humanos, Gente Unidas & Si Se Puede Coalition)
Note (added Feb. 15) Due to rain and flooding at our original site, Border Field State Park, the People’s Immigration Hearing on Satureday, 2/17, from 12:00
to 3:30 PM, has been MOVED TO CASA FAMILIAR, AT THE CORNER OF PARK AND HALL IN SAN YSIDRO.
We will still have speakers and testimonials from Tijuana, so this is still a truly binational event. It will feature not only the voices of immigrants, but plans to fight against raids, deportations, no-match letter firings, and racist hate crimes.
Feb 18 Border Walk (updates by Dan Watman of San Diego & Jay J. Johnson -Castro of Del Rio )
(Special events will take place at various locations during MARCHA MIGRANTE II…vigils, community forums, rallies, educational outreach, protests, meetings…WE WANT TO HEAR MIGRANTS STORIES ON WHY WE NEED IMMIGRATION REFORM…please bring your stories (letters…videos…testimonials…to the site in your area…so we can take to DC) MARCHA MIGRANTE ORGANIZOR & UPDATES Enrique Morones (619) 269-7865
MIGRANT MARCH II (February 2-17, 2006) San Diego to Brownsville to San Diego
“MIGRANT MARCH I” was a huge success as a caravan of vehicles crossed the country San Diego to DC and back (February 2-28, 2006) demanding justice for the migrants, no more deaths, asking the communities to take to the street and march against 4437 & support humane and comprehensive immigration reform. In the Spring immediately following MARCHA MIGRANTE I, ( 5 million people marched ! )
MARCHA MIGRANTE II will again start February 2 (anniversary of
Guadalupe/Hidalgo treaty an
d the day of the Candelaria) from San Diego, this time instead of crossing country, they will cross the entire US/MEXICO Border, from San Diego to Brownsville, Texas and back (Feb 2 – 17, 2007) which will culminate with an ALL PEOPLE’S IMMIGRATION HEARING in San Diego on February 17.
The caravan will gather stories along the border journey and share these stories at the February 17th even. Later will take stories directly to Washington DC as “we want humane and comprehensive immigration reform now!, we marched, we voted and now that the Democrats are in control of the house we want action” states Enrique Morones of BORDER ANGELS & GENTE UNIDA the originator of the MARCHA’S MIGRANTE.
MARCHA MIGRANTE II is finalizing plans for this historic trek and welcomes others to join in participation, “this is as grass roots as grass roots gets and its up to the people to say where, when and what we will do during the “MARCH/CARAVAN”.
MARCHA MIGRANTE II has scheduled special tributes to Oscar Garcia Barrios in San Diego (steps from where he was shot at San Ysidro port of entry May 18, 2006), Douglas, Arizona (where Francisco Javier Dominguez Rivera was shot and killed by border patrol earlier this month) and in Redford, Texas a tribute to Esquivel Hernandez (shot by Marines in 1997)
“MARCHA MIGRANTE I, was a huge success and we want to thanks all that supported us, this year has again generated tremendous interest and we are looking forward to visiting communities along the entire 10 state US/MEXICO border, on both sides of the border, join us”. Enrique Morones
For more info or to support:
PO Box 86598
San Diego CA 92138